MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SUREFORM; SUREFORM 45 RELOAD WHITE

INTUITIVE SURGICAL, INC SUREFORM; SUREFORM 45 RELOAD WHITE
Model Number 48345W-01
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/08/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a da vinci-assisted pulmonary lobectomy surgical procedure, a blue object approximately 2 mm in diameter was discovered inside the chest cavity.It was immediately after the sureform45 white fire.It was thought that part of the pusher used to push out the reload staple may have fallen off.The piece was retrieved same procedure, and the procedure was completed as planned.Intuitive surgical, inc.(isi) followed up with the initial reporter on and obtained the following additional information: the fragment was removed through the assist port.They visually confirmed all fragments were retrieved.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) has not received the instrument for evaluation.Therefore, the root cause of the customer reported failure mode has not been determined.A follow-up mdr will be submitted if the product is returned and evaluated and/ or if additional information is received.A review of the provided image was performed, and the following additional information was provided: pusher colors for each sf45 reload color are as follows: black reload ¿ yellow pushers, blue reload ¿ orange pushers, green reload ¿ yellow pushers, white reload ¿ blue pushers.It looked like the user fired a white sf45 reload.As white reloads have blue colored pushers, it¿s possible the blue fragment pictured was generated from a pusher.Based on the image, it does not appear to be a full pusher, but potentially a piece of a pusher.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.
 
Additional Manufacturer Narrative
The sureform 45 white reload was returned and failure analysis investigation was completed.The reported complaint could not be replicated or confirmed.Visual inspection found no pieces missing and no product issue was identified.Unrelated to the reported event, the accessory reload knife was found to have blade damage.The knife edge was indented.
 
Event or Problem Description
Refer to h11 for follow-up information.
 
Additional Manufacturer Narrative
The sureform 45 white reload was lost in transit during transfer for advanced failure analysis.Based on the initial analysis, and that no pieces were found missing from the components within the reload, the coding will remain the same.It's possible the reported blue fragment may have originated from another instrument or accessory used in the procedure.

Brand Name
SUREFORM
Common Device Name
SUREFORM 45 RELOAD WHITE
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key20139292
Report Number2955842-2024-18459
Device Sequence Number19639911
Product Code GDW
UDI-Device Identifier10886874117122
UDI-Public(01)10886874117122(10)K10230525
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K183224
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48345W-01
Device Catalogue Number48345W
Device Lot NumberK10230525
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/08/2024
Supplement Date Received by Manufacturer10/18/2024
12/13/2024
Initial Report FDA Received Date09/04/2024
Supplement Report FDA Received Date11/12/2024
01/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexPrefer Not To Disclose